Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Need input on Lyrica

grandmesamomggrandmesamom Posts: 181
edited 06/11/2012 - 8:34 AM in Pain Medications
I was hoping I could get some input on Lyrica as I am thinking of asking the Dr to discontinue it on Monday.
I have been taking it for about 4 months for severe nerve pain after a cord compression,herniated disc that resulted in chronic radiculapathy to my left arm.I feel it has helped and I can limit the vicodin i was taking.The problem is that this lyrica is causing me severe memory issues.I am having trouble articulating my thoughts. I have forgotten important dates,forgot to pay bills and just can't think right. I backed into a car and didn't realize it was parked there!I talked to the Pharmacist and she says he side effects should lessen with time. I decreased my dose by 75mg because I was so tired. I was initially on 300mg a day which I hear is a big dose. My biggest fear is that if I get off of it,the pain will be more severe than it is now. I still have chronic pain in the arm but it is manageable on the lyrica.
I am working and I feel that I can't think right.
Has anyone had experience with this before and would it be worth the risk of staying on this med?I plan on talking to the MD about this but would appreciate other members who have experience with this drug.
Thanks, bethy


  • You are on a normal dose for radiculopathy. I am on the maximum dose that you can take a day, and take it for radic as well but for it in my legs.
    There are some side effects with all drugs, and Lyrica is no different.
    If you do decide with your doctor to stop the Lyrica, it must be tapered down just as you tapered up to the dose that you are at, otherwise you run the risk of seizures.
    The memory issues may or may not be related to the Lyrica. Are you on other medications beside the Lyrica and vicoden? You can use a calendar with an alarm to remind you of important dates, to aid you that way , and I'm pretty sure that there are other things out there to assist with those short term memory problems like that.
    You can also try a lower dose of Lyrica to see if that helps to keep the pain at bay enough for you to manage to live your life, instead of cutting it completely out.
    I went off Lyrica at one point, thinking that it was not working so well to manage the nerve pain and found that I was wrong. The radic pain and the nerve damage pain came right back, with a venegeance, as well as the burning pain.
    I am not saying that it will be the same for you, we are all different, but it can happen that way. It also may be that your pain either doesn't come back at all, or at a lower level than before.
    Truthfully, you really need to discuss your options with your PM, since he knows your medical stance far better than we can on the internet.
    Best wishes to you,
  • hi! :H i am currently on 300 mgs of Lyrica and as of yesterday began to reduce my dosage to start going off it. i am having severe nausea, dizziness and most of all memory problems.. :? i can't believe i have to give up a medication which has given me such pain relief from sciatica in my left leg.. :''( these problems have gotten too severe for me too function in many ways. there is also a problem in mixing Ativan with Lyrica. i am on Ativan. :T i hope you find the answer to your problem and can still get some relief from the Lyrica. :D always talk to your doctor! :-C Jenny :)
  • I have an appt on Monday and i will bring up the lyrica issue. It has offered me relief with my pain.The memory issues are frightening to me because I feel like a stupid idiot because I lose my train if thought and can't come up with the words. I am not certain what else can be offered for this radiculapathy as this is the first med they tried on me.
    Does nerve damage ever get reversed?
  • I have an appt on Monday and i will bring up the lyrica issue. It has offered me relief with my pain.The memory issues are frightening to me because I feel like a stupid idiot because I lose my train if thought and can't come up with the words. I am not certain what else can be offered for this radiculapathy as this is the first med they tried on me.
    Does nerve damage ever get reversed?
  • It depends on the cause of the nerve damage. If it is caused by compression, and the compression is relieved, the nerves may begin to function again normally.
    If it is caused by severe compression or something like diabetes, it may not ever return to normal.
    There are many other medications that they can try you on to help with the nerve pain, neurontin is one of them, along with the old tri-cyclic anti depressants, and some other meds to help relieve it.
    Talk to your doctor, he will have other ideas.
    You may also find that you it is suggested that you consider a spinal cord stimulator if you can't control the pain with medications. Whether or not you want to go through a trial is up to you.
    Best wishes ,
  • I started taking Lyrica the same time I got my first ESI. The side effects were unbelievable. Memory issues were the big one. I would go to the store, walk in and then look around because I had no idea what I went in to purchase. I would be talking and forget what I was saying, mid-sentence! Not just what I was trying to say but what the conversation was about! I lived out of my day timer, if it wasn't written down then forget about it! (pun intended! lol) I was taking the same 300mg/day dosing and thought it was helping so I dealt with the side effects and was learning how to deal with the memory issues. When the ESI wore off we decided the Lyrica was doing nothing for me but making me stupid so I weaned myself off, with my doc's blessing & help. (My doc initially wanted to increase the dosing, but I wasn't having any of that!) I absolutely hated that stuff!
  • heres link to lots of info from members on lyrica and neurontin which is in the same family of drugs...

  • Hello Bethy -

    I've been on 300mg's of Lyrica per day for the past 3 months or so, and I too have noticed a touch of memory loss but nothing too drastic.

    The indications for my Lyrica use have been Neuropathy in both my left arm and both legs...the arm because of a severely impinged nerve at C6/C7 (which my surgeon says should regenerate in 18 to 24 months after the ACDF I had on 6/1/09), and in my legs because of "failed back/lumbar syndrome" and SI Joint issues that are affecting my Cauda Equina branch of nerves.

    You definitely should talk to your Doc about "dosing down" and my advice would be to do so slowly...since withdrawals can be BAD if you go about it too quickly. I myself haven't had enough issues to even consider lowering my dose right now, since the Lyrica, Oxycodone and Xanaflex are really keeping my pain level in check...especially after a long while of not having the right combo of meds at work for me.

    Take care and best wishes to you Bethy, I hope you get everything in order ASAP!

Sign In or Register to comment.